Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ashmegkate

ACCUTANE TROUBLES

i am in my 6th and final month of accutane and my skin is still up and down. i just got a really bad breakout and it seems ridiculous that i am still getting pimples in my last month of this medicine!!! i really just wanna hurt the makers of it, although i do notice a lot of improvement. i was just under the impression that by now i would have NO more breakouts! does anyone have any advice or similar experiences?? any response would be greatly appreciated!! thank you!

Share this post


Link to post
Share on other sites

Yep, I continued to get breakouts during the entire course, but by the end, they would usually be tiny, pin-sized dots and only about two at a time (before my period). Still, I was concerned, just as you are, because I figured at this late stage in my course, I should be totally clear! In fact, on my last appointment at the end of my sixth month, I had two little zits that I showed to the doctor. She said they weren't that bad, and that I needed to get on a topical retinoid right away to maintain my results.

Anyway, I've been off 'tane for about two and a half months, using the Tazorac cream .1% and Yasmin BCP. My face is clear, and I haven't broken out as much as I did when I was still on the 'tane. Yes, I still get the odd tiny zit, but now they're during the week of my period and are super minor. The Taz even got rid of a couple of clogged pores that I still had at the end of my course.

I totally know how you feel, but hang in there. There are lots of people on these boards who haven't seen the results they've been looking for until after their courses have ended.

Share this post


Link to post
Share on other sites

I would suggest regular derm visits when you are done so they can help you stay on top of things. That was a mistake my daughter made when she came off of accutane. She did not go for regular visits and in her case that was not wise.

Share this post


Link to post
Share on other sites

This far into treatment, if done right, there shouldn't be breakouts, except an odd blackhead here and there that usually goes away fast.

Ho much do you weigh and what is your dosgae?

Are you taking it properly (with food)?

Is your doctor going to continue the treatment longer? What does he/she think for the conitued breakouts?

Share this post


Link to post
Share on other sites

im nearly done with my course, its only a 4 month course but i only have 3 weeks left and still breaking out pretty bad. my derm wants to stop at 4 months and has said no way will i get another month. so im pretty down on accutane at the moment cos my skin looks worse than when i started.

keep us updated how it goes when you finish

Share this post


Link to post
Share on other sites

thanks guys for all the responses. i'm 19 years old, 135 lbs, 80 mg a day. i am hoping that the breakout was caused by the severe dryness of my skin even though i am moisturizing like crazy! i feel bad for complaining about it because overall accutane has really done a lot to clear up my skin, but its just annoying when you put makeup on to cover up the breakout and it looks all flaky and dry! i am just not gonna touch my face and see if that happens. i'll make sure to as the derm about tazorac to maintain...i can't wait to be off this medicine!

Share this post


Link to post
Share on other sites

im nearly done with my course, its only a 4 month course but i only have 3 weeks left and still breaking out pretty bad. my derm wants to stop at 4 months and has said no way will i get another month. so im pretty down on accutane at the moment cos my skin looks worse than when i started.

keep us updated how it goes when you finish

Do you have the option of a second opinion? Are your blood tests showing elevated levels of something? I wasn't happy when my daughter stopped at 6 months and was still breaking out. At 4 months she was covered in cysts and I would have questioned the derm.

Share this post


Link to post
Share on other sites

thanks guys for all the responses. i'm 19 years old, 135 lbs, 80 mg a day. i am hoping that the breakout was caused by the severe dryness of my skin even though i am moisturizing like crazy! i feel bad for complaining about it because overall accutane has really done a lot to clear up my skin, but its just annoying when you put makeup on to cover up the breakout and it looks all flaky and dry! i am just not gonna touch my face and see if that happens. i'll make sure to as the derm about tazorac to maintain...i can't wait to be off this medicine!

That's a massive dose for a wee girl like yourself :D

Share this post


Link to post
Share on other sites

thanks guys for all the responses. i'm 19 years old, 135 lbs, 80 mg a day. i am hoping that the breakout was caused by the severe dryness of my skin even though i am moisturizing like crazy! i feel bad for complaining about it because overall accutane has really done a lot to clear up my skin, but its just annoying when you put makeup on to cover up the breakout and it looks all flaky and dry! i am just not gonna touch my face and see if that happens. i'll make sure to as the derm about tazorac to maintain...i can't wait to be off this medicine!

That's a massive dose for a wee girl like yourself :D

Thats what I thought too. Because I'm 5'9 so I'm not a big person and the derm told me she was going to give me the maximum dosage so I just listened. I hope it isn't going to be a huge problem....

Share this post


Link to post
Share on other sites

Shouldn't be a problem with the effectivness of the treatment. Mainly you would just see stronger effects like a stronger IB and/or more severe dryness.

yeah definitely seems to be excessive dryness. Lets hope it goes soon after treatment. I am going crazy here.

Share this post


Link to post
Share on other sites

What moisturizer are you using?

I use Emu Oil during the daytime when I'm at home, because it really helps with scars.. And Eucerin (5% Urea) moisturizer for during night and daytime.. Eucerin is an amazing moisturizer. It usually lasts me about 12 hrs on 90mg/day dose.. It's not shiny, but lacks SPF :(.. Also the Urea is obviously synthesized chemically and not someone's pee in there, if thats a problem.

Share this post


Link to post
Share on other sites

What moisturizer are you using?

I use Emu Oil during the daytime when I'm at home, because it really helps with scars.. And Eucerin (5% Urea) moisturizer for during night and daytime.. Eucerin is an amazing moisturizer. It usually lasts me about 12 hrs on 90mg/day dose.. It's not shiny, but lacks SPF :(.. Also the Urea is obviously synthesized chemically and not someone's pee in there, if thats a problem.

where can you get emu oil? I need something to help with red marks..

Share this post


Link to post
Share on other sites

When I took it. I was going to quit my 5th month but I started breaking out. So I did another month and kept a few pills to do a week after my course to gurantee it.

So when my course was finished. Like 3 weeks later I had a few zits. SO I took the remainder of my 3 pills and it went away for good.

I have been off for 4 months a doing great.

Share this post


Link to post
Share on other sites

thanks guys for all the responses. i'm 19 years old, 135 lbs, 80 mg a day. i am hoping that the breakout was caused by the severe dryness of my skin even though i am moisturizing like crazy! i feel bad for complaining about it because overall accutane has really done a lot to clear up my skin, but its just annoying when you put makeup on to cover up the breakout and it looks all flaky and dry! i am just not gonna touch my face and see if that happens. i'll make sure to as the derm about tazorac to maintain...i can't wait to be off this medicine!

That's a massive dose for a wee girl like yourself :D

im 102 lbs, 5'5" and im on 40 mg a day, later on ill be increased to 80

and mines not even that bad! its not even on my face at all

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×